Tautological relations and the r-spin Witten conjecture  [ Relations tautologiques et la conjecture de Witten sur l’espace des structures r-spin ]
Annales scientifiques de l'École Normale Supérieure, Série 4, Tome 43 (2010) no. 4, p. 621-658
Dans [11], A. Givental a introduit une action de groupe sur l’espace des potentiels de Gromov-Witten et a prouvé sa transitivité sur les potentiels semi-simples. Dans [24, 25], Y.-P. Lee a montré, modulo certains résultats annoncés par C. Teleman, que cette action préserve les relations tautologiques dans l’anneau de cohomologie de l’espace des modules ¯ g,n des courbes stables épointées. Ici nous donnons une démonstration plus simple de ce résultat. Il en découle, entre autres, que si dans une théorie de Gromov-Witten semi-simple on peut exprimer n’importe quel corrélateur en fonction des corrélateurs de genre 0 en utilisant uniquement des relations tautologiques, alors le potentiel de Gromov-Witten géométrique coïncide avec le potentiel construit via l’action du groupe de Givental. Ces résultats suffisent pour démontrer une conjecture de Witten de 1991 qui relie la hiérarchie r-KdV à la théorie de l’intersection sur l’espace des structures r-spin sur les courbes stables. Nous utilisons pour cela la compatibilité entre la construction de Givental dans ce cas et la conjecture de Witten, compatibilité établie dans [10] par Givental lui-même.
In [11], A. Givental introduced a group action on the space of Gromov-Witten potentials and proved its transitivity on the semi-simple potentials. In [24, 25], Y.-P. Lee showed, modulo certain results announced by C. Teleman, that this action respects the tautological relations in the cohomology ring of the moduli space ¯ g,n of stable pointed curves. Here we give a simpler proof of this result. In particular, it implies that in any semi-simple Gromov-Witten theory where arbitrary correlators can be expressed in genus 0 correlators using only tautological relations, the geometric Gromov-Witten potential coincides with the potential constructed via Givental’s group action. As the most important application we show that our results suffice to deduce the statement of a 1991 Witten conjecture relating the r-KdV hierarchy to the intersection theory on the space of r-spin structures on stable curves. We use the fact that Givental’s construction is, in this case, compatible with Witten’s conjecture, as Givental himself showed in [10].
DOI : https://doi.org/10.24033/asens.2130
Classification:  14H10,  14N35,  53D45,  53D50
Mots clés: quantification des variétés de Frobenius, potentiel de Gromov-Witten, modules des courbes, structures r-spin, conjecture de Witten
@article{ASENS_2010_4_43_4_621_0,
     author = {Faber, Carel and Shadrin, Sergey and Zvonkine, Dimitri},
     title = {Tautological relations and the $r$-spin Witten conjecture},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 43},
     number = {4},
     year = {2010},
     pages = {621-658},
     doi = {10.24033/asens.2130},
     zbl = {1203.53090},
     mrnumber = {2722511},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2010_4_43_4_621_0}
}
Faber, Carel; Shadrin, Sergey; Zvonkine, Dimitri. Tautological relations and the $r$-spin Witten conjecture. Annales scientifiques de l'École Normale Supérieure, Série 4, Tome 43 (2010) no. 4, pp. 621-658. doi : 10.24033/asens.2130. http://www.numdam.org/item/ASENS_2010_4_43_4_621_0/

[1] D. Abramovich & T. J. Jarvis, Moduli of twisted spin curves, Proc. Amer. Math. Soc. 131 (2003), 685-699 (electronic). | MR 1937405 | Zbl 1037.14008

[2] L. Caporaso, C. Casagrande & M. Cornalba, Moduli of roots of line bundles on curves, Trans. Amer. Math. Soc. 359 (2007), 3733-3768 (electronic). | MR 2302513 | Zbl 1140.14022

[3] A. Chiodo, The Witten top Chern class via K-theory, J. Algebraic Geom. 15 (2006), 681-707. | MR 2237266 | Zbl 1117.14008

[4] A. Chiodo, Stable twisted curves and their r-spin structures, preprint arXiv:math.AG/0603687. | Numdam | MR 2445829 | Zbl 1179.14028

[5] B. Dubrovin & Y. Zhang, Bi-Hamiltonian hierarchies in 2D topological field theory at one-loop approximation, Comm. Math. Phys. 198 (1998), 311-361. | MR 1672512 | Zbl 0923.58060

[6] C. Faber & R. Pandharipande, Logarithmic series and Hodge integrals in the tautological ring, Michigan Math. J. 48 (2000), 215-252. | MR 1786488 | Zbl 1090.14005

[7] C. Faber & R. Pandharipande, Relative maps and tautological classes, J. Eur. Math. Soc. (JEMS) 7 (2005), 13-49. | MR 2120989 | Zbl 1084.14054

[8] A. B. Givental, Semisimple Frobenius structures at higher genus, Int. Math. Res. Not. 2001 (2001), 1265-1286. | MR 1866444 | Zbl 1074.14532

[9] A. B. Givental, Symplectic geometry of Frobenius structures, Mosc. Math. J. 1 (2001), 551-568. | Zbl 1008.53072

[10] A. B. Givental, A n-1 singularities and nKdV hierarchies, Mosc. Math. J. 3 (2003), 475-505, 743. | MR 2025270 | Zbl 1054.14067

[11] A. B. Givental, Gromov-Witten invariants and quantization of quadratic hamiltonians, in Frobenius manifolds, Aspects Math. E36, Vieweg, 2004, 91-112. | Zbl 1008.53072

[12] T. Graber & R. Pandharipande, Constructions of nontautological classes on moduli spaces of curves, Michigan Math. J. 51 (2003), 93-109. | MR 1960923 | Zbl 1079.14511

[13] T. Graber & R. Vakil, On the tautological ring of ¯ g,n , Turkish J. Math. 25 (2001), 237-243. | MR 1829089 | Zbl 1040.14007

[14] R. Hain & E. Looijenga, Mapping class groups and moduli spaces of curves, in Algebraic geometry-Santa Cruz 1995, Proc. Sympos. Pure Math. 62, Amer. Math. Soc., 1997, 97-142. | MR 1492535 | Zbl 0914.14013

[15] E.-N. Ionel, Topological recursive relations in H 2g ( g,n ), Invent. Math. 148 (2002), 627-658. | MR 1908062 | Zbl 1056.14076

[16] T. J. Jarvis, Geometry of the moduli of higher spin curves, Internat. J. Math. 11 (2000), 637-663. | MR 1780734 | Zbl 1094.14504

[17] T. J. Jarvis, T. Kimura & A. Vaintrob, Tensor products of Frobenius manifolds and moduli spaces of higher spin curves, in Conférence Moshé Flato 1999, Vol. II (Dijon), Math. Phys. Stud. 22, Kluwer Acad. Publ., 2000, 145-166. | MR 1805911 | Zbl 0988.81120

[18] T. J. Jarvis, T. Kimura & A. Vaintrob, Gravitational descendants and the moduli space of higher spin curves, in Advances in algebraic geometry motivated by physics (Lowell, MA, 2000), Contemp. Math. 276, Amer. Math. Soc., 2001, 167-177. | MR 1837117 | Zbl 0986.81105

[19] T. J. Jarvis, T. Kimura & A. Vaintrob, Moduli spaces of higher spin curves and integrable hierarchies, Compositio Math. 126 (2001), 157-212. | MR 1827643 | Zbl 1015.14028

[20] T. J. Jarvis, T. Kimura & A. Vaintrob, Spin Gromov-Witten invariants, Comm. Math. Phys. 259 (2005), 511-543. | MR 2174415 | Zbl 1094.14042

[21] M. Kontsevich, Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Phys. 147 (1992), 1-23. | MR 1171758 | Zbl 0756.35081

[22] M. Kontsevich & Y. Manin, Gromov-Witten classes, quantum cohomology, and enumerative geometry, Comm. Math. Phys. 164 (1994), 525-562. | MR 1291244 | Zbl 0853.14020

[23] Y.-P. Lee, Witten's conjecture and the Virasoro conjecture for genus up to two, in Gromov-Witten theory of spin curves and orbifolds, Contemp. Math. 403, Amer. Math. Soc., 2006, 31-42. | MR 2234883 | Zbl 1114.14034

[24] Y.-P. Lee, Invariance of tautological equations. I. Conjectures and applications, J. Eur. Math. Soc. (JEMS) 10 (2008), 399-413. | MR 2390329 | Zbl 1170.14021

[25] Y.-P. Lee, Invariance of tautological equations. II. Gromov-Witten theory, J. Amer. Math. Soc. 22 (2009), 331-352. | MR 2476776 | Zbl 1206.14078

[26] Y.-P. Lee, Witten's conjecture, Virasoro conjecture, and invariance of tautological equations, preprint arXiv:math.AG/0311100. | MR 2234883 | Zbl 1206.14078

[27] Y.-P. Lee & R. Pandharipande, Frobenius manifolds, Gromov-Witten theory, and Virasoro constraints, preprint http://www.math.princeton.edu/~rahulp/Part1.ps and http://www.math.princeton.edu/~rahulp/Part2.ps.

[28] T. Mochizuki, The virtual class of the moduli stack of stable r-spin curves, Comm. Math. Phys. 264 (2006), 1-40. | MR 2211733 | Zbl 1136.14015

[29] D. Mumford, Towards an enumerative geometry of the moduli space of curves, in Arithmetic and geometry, Vol. II, Progr. Math. 36, Birkhäuser, 1983, 271-328. | MR 717614 | Zbl 0554.14008

[30] A. Polishchuk, Witten's top Chern class on the moduli space of higher spin curves, in Frobenius manifolds, Aspects Math., E36, Vieweg, 2004, 253-264. | MR 2115773 | Zbl 1105.14010

[31] A. Polishchuk & A. Vaintrob, Algebraic construction of Witten's top Chern class, in Advances in algebraic geometry motivated by physics (Lowell, MA, 2000), Contemp. Math. 276, Amer. Math. Soc., 2001, 229-249. | MR 1837120 | Zbl 1051.14007

[32] S. Shadrin, Geometry of meromorphic functions and intersections on moduli spaces of curves, Int. Math. Res. Not. 2003 (2003), 2051-2094. | MR 1994776 | Zbl 1070.14030

[33] S. Shadrin, Intersections in genus 3 and the Boussinesq hierarchy, Lett. Math. Phys. 65 (2003), 125-131. | MR 2022125 | Zbl 1048.37060

[34] S. Shadrin & D. Zvonkine, Intersection numbers with Witten's top Chern class, Geom. Topol. 12 (2008), 713-745. | MR 2403799 | Zbl 1141.14012

[35] E. Witten, Algebraic geometry associated with matrix models of two-dimensional gravity, in Topological methods in modern mathematics (Stony Brook, NY, 1991), Publish or Perish, 1993, 235-269. | MR 1215968 | Zbl 0812.14017